Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS North Platte, NE

August 2, 2015Deuel County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 2, 2015, 4:32 PM MDT for Deuel County, Nebraska. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 4:32 PM MDT (22:32 UTC)
Expired
Aug 2, 2015, 5:00 PM MDT
In force
28 min
Issued by
NWS North Platte, NE

County Deuel County, NE

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:45 PM MDTHAIL 1.58 Sw Lewellen, NEPING PONG SIZE HAIS WAS ACCOMPANIED BY 60 MILE AN HOUR WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
902 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS83 KLBF 022232
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 PM MDT SUN AUG 2 2015
 
NEZ022-056-057-022300-
DEUEL NE-KEITH NE-GARDEN NE-
432 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH...EASTERN DEUEL AND
SOUTHEASTERN GARDEN COUNTIES UNTIL 500 PM MDT...

AT 432 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEWELLEN...OR 12 MILES NORTH OF BIG SPRINGS...MOVING SOUTHEAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BELMAR...GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...CLEAR CREEK STATE
WILDLIFE MANAGEMENT AREA...BIG SPRINGS...ASH HOLLOW STATE HISTORICAL
PARK...BARTON...OTTER CREEK CAMPGROUND...WINDLASS HILL...BRULE...
RUTHON...EAGLE GULCH CAMPGROUND...MEGEATH AND LEWELLEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 128.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 95 AND 118.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4132 10231 4133 10188 4101 10186 4101 10230
TIME...MOT...LOC 2232Z 312DEG 18KT 4123 10216 

$$

MASEK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:21 PM MDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 2, 3:21 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
421 PM CDT SUN AUG 2 2015

.SYNOPSIS...
ISSUED AT 419 PM CDT SUN AUG 2 2015

STALLED BOUNDARY STRETCHED EAST WEST ACROSS CENTRAL NEBRASKA THIS
AFTERNOON. WARM MOIST ARE SOUTH OF THE BOUNDARY COMBINING WITH SHEAR
OF 30 TO 40 KTS AND CAPE OF AROUND 2000 J/KG TO PRODUCE SCATTERED
THUNDERSTORMS. UPPER LEVEL RIDGE REMAINS ACROSS SOUTHWEST CONUS WITH
NORTHWEST FLOW ACROSS THE HIGH PLAINS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 419 PM CDT SUN AUG 2 2015

ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND
SOUTH OF A STALLED MID LEVEL FRONT. MOISTURE IS DECENT AND SHEAR IS
MARGINAL BUT ENOUGH FOR A FEW STRONG THUNDERSTORMS THIS EVENING.
STORMS WILL DRIFT SOUTHEAST AND EXPECT THEM TO DIMINISH AFTER
SUNSET. OVERNIGHT A WAVE WILL MOVE ACROSS NORTHERN NEBRASKA AND THE
LATEST RAP BRINGS SOME QPF THROUGH THE REGION. THIS ACTIVITY MAY
KEEP TEMPS UP...HOWEVER EXPECT SHOWERS TO BE SCT TO ISOLD WITH
BREAKS TO ALLOW FOR TEMPS TO COOL DOWN AND WENT WITH GUIDANCE.

TOMORROW COOLER CONDITIONS WITH HIGHS IN THE 80S TO LOWER 90S.
ANOTHER DISTURBANCE WILL BRING ADDITIONAL CHANCES FOR ISOLATED
THUNDERSTORMS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 419 PM CDT SUN AUG 2 2015

FORECAST CHALLENGES IN THE DAYS 2 AND 3 PERIOD INVOLVE PRECIPITATION
CHANCES ASSOCIATED WITH THE WEAK SWD ADVANCING FRONT CURRENTLY WHICH
STALLS AND RETREATS SLOWLY NWD THROUGH THIS PERIOD. UPPER PATTERN
INFLUENCED BY UPPER LOW OVER HUDSON BAY WITH AN UPPER JET AND
ASSOCIATED PV ANOMALIES MOVING ACROSS THE UPPER MIDWEST AND GREAT
LAKES AREA. AS THE JET ROUNDS THE BASE OF THE UPPER LOW...UPPER
FORCING WANES AND TRANSITIONS EWD AND SFC HIGH SLIDES SEWD.
MEANWHILE SIGNIFICANT LEAD PV ANOMALY ASSOCIATED WITH AN UPPER
TROUGH OFF THE CA COAST WILL MOVE ACROSS THE CENTRAL ROCKIES
CONTINUING ITS NEG TILT. AS THIS OCCURS SFC TROUGHING WILL DEVELOP
ALONG THE LEE OF THE ROCKIES ALLOWING A RETURN TO STRONG SRLY LOW
LEVEL FLOW WHICH PUSHES THE BOUNDARY NWD THROUGH TUESDAY NIGHT. THIS
LEAD PV ANOMALY WILL ENTER THE HIGH PLAINS MONDAY INTO TUES THOUGH
THE MODELS DIFF SIGNIFICANTLY ON TIMING AND EVENTUAL LOCATION. THIS
WILL OBVIOUSLY HAVE AN IMPACT ON WHERE LOW LEVEL CONVERGENCE CAN
MAXIMIZE ALONG THE RETREATING FRONT. SO CONFIDENCE ON TIMING IS ONLY
AVERAGE...HOWEVER SERLY FLOW LEVEL FLOW INITIALLY WILL BRING
ADDITONIAL MOISTURE BACK INTO THE AREA WITH MUCH BETTER LARGE SCALE
FORCING SHOULD SEE BETTER PRECIP CHANCES MONDAY NIGHT INTO TUESDAY
THAN OF LATE.

FOR THURSDAY THROUGH THE WEEKEND...DEEPENING LOW PRESSURE NEAR THE
ALEUTIAN ISLANDS AND DOWNSTREAM TROUGHING ALONG THE PAC NW WILL
FLATTEN THE TRANSITORY CENTRAL PLAINS RIDGE LEADING TO QUASI-ZONAL
FLOW ACROSS WESTERN AND NORTH CENTRAL NEB. THIS WILL BE ASSOCIATED
WITH QUICKER MOVING SUBTLE PV ANOMALIES /SHORT WAVES/ HELPING TO
GENERATE THUNDERSTORMS ALONG PRE-EXISTING BOUNDARIES...AND GENERALLY
DIURNALLY DRIVEN INTO THE WEEKEND. TEMPERATURES IN THIS TYPE OF
PATTERN WILL TYPICALLY BE MODERATE AND GENERALLY AT OR SLIGHTLY
BELOW AVERAGE FOR THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 115 PM CDT SUN AUG 2 2015

WEAK ELEVATED FRONTAL BOUNDARY DRIFTING SOUTH ACROSS THE HEART OF
THE CWA THIS AFTERNOON. SOME MID LEVEL CU AND EVEN A FEW SHOWERS
HAVE DEVELOPED EARLY THIS AFTERNOON. EXPECTED THESE SHOWERS TO
CONTINUE TO EXPAND IN COVERAGE AND MOVE SOUTH. ALL THE ACTIVITY
WILL REMAIN SOUTH OF KVTN WITH VFR CONDITIONS EXPECTED. FURTHER
SOUTH...IMPACTING SOUTHWESTERN NEBRASKA...INCLUDING KLBF...WILL BE
ISOLD TO SCT SHOWERS AND THUNDERSTORMS. DIRECT IMPACT AT THE KLBF
TERMINAL DIFFICULT TO PIN POINT AND WILL CONTINUE THE VCTS FOR
THIS AFTERNOON AND AMEND IF A STORM APPEARS TO MOVE OVER THE
TERMINAL. AFTER MIDNIGHT THE STORMS SHOULD BE EXITING/DIMINISHING.
GENERALLY VFR CONDITIONS EXPECTED...ALTHOUGH BRIEF MVFR/IFR
CONDITIONS IN AND NEAR STRONG THUNDERSTORMS WILL BE POSSIBLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...JWS
AVIATION...MASEK
Hazardous weather outlook, Aug 2, 3:51 PM MDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 PM CDT SUN AUG 2 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-032200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
451 PM CDT SUN AUG 2 2015 /351 PM MDT SUN AUG 2 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER
SOUTHWEST NEBRASKA. SOME STORMS MAY REACH SEVERE LIMITS SOUTH OF A
LINE FROM ARTHUR TO BURWELL.LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. STRONG TO
SEVERE STORMS ARE POSSIBLE SOUTH OF A LINE FROM ANTIOCH...TO
BURWELL.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT ACROSS ALL
OF WESTERN AND NORTH CENTRAL NEBRASKA. STRONG TO SEVERE STORMS
ARE POSSIBLE SOUTH OF A LINE FROM VALENTINE TO BARTLETT.

THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH
SATURDAY. AT THIS TIME...THE THREAT FOR WIDESPREAD SEVERE STORMS
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

In the hours before

Local storm report, Aug 2, 3:30 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
430 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             5 NW ANSELMO            41.67N 99.93W
08/02/2015  E1.75 INCH       CUSTER             NE   PUBLIC

            GROUND COVERED BY HAIL. WIND EST. 30 TO 40 MPH

&&

SNIVELY
Local storm report, Aug 2, 3:48 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TORNADO          5 S NORTH PLATTE        41.06N 100.77W
08/02/2015                   LINCOLN            NE   PUBLIC

            LANDSPOUT...PICTURE RELAYED VIA SOCIAL MEDIA

&&

SNIVELY
Local storm report, Aug 2, 4:03 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             10 NE ANSELMO           41.72N 99.73W
08/02/2015  E1.75 INCH       CUSTER             NE   PUBLIC

            GROUND ALMOST COVERED WITH HAIL

&&

SNIVELY
Special weather statement, Aug 2, 4:16 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT SUN AUG 2 2015

NEZ071-022300-
FRONTIER NE-
516 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRONTIER COUNTY
UNTIL 600 PM CDT...

AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF EUSTIS...OR 24 MILES SOUTHWEST OF LEXINGTON...MOVING
SOUTH AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
FRONTIER COUNTY.

LAT...LON 4059 10016 4059 9998 4044 9998 4043 10009
      4035 10009 4035 10017
TIME...MOT...LOC 2216Z 341DEG 12KT 4052 10007

MASEK
Special weather statement, Aug 2, 4:19 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT SUN AUG 2 2015

NEZ070-071-022300-
FRONTIER NE-HAYES NE-
519 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAYES AND
SOUTHWESTERN FRONTIER COUNTIES UNTIL 600 PM CDT...

AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF HAYES CENTER...MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLUEGILL HAVEN CAMPGROUND...RED WILLOW RESERVOIR STATE RECREATION
AREA AND HAYES CENTER.

LAT...LON 4049 10104 4061 10088 4054 10069 4035 10066
      4035 10099
TIME...MOT...LOC 2219Z 314DEG 24KT 4049 10088

MASEK
Special weather statement, Aug 2, 4:32 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 PM MDT SUN AUG 2 2015

NEZ022-056-057-022300-
DEUEL NE-KEITH NE-GARDEN NE-
432 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH...EASTERN DEUEL AND
SOUTHEASTERN GARDEN COUNTIES UNTIL 500 PM MDT...

AT 432 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEWELLEN...OR 12 MILES NORTH OF BIG SPRINGS...MOVING SOUTHEAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BELMAR...GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...CLEAR CREEK STATE
WILDLIFE MANAGEMENT AREA...BIG SPRINGS...ASH HOLLOW STATE HISTORICAL
PARK...BARTON...OTTER CREEK CAMPGROUND...WINDLASS HILL...BRULE...
RUTHON...EAGLE GULCH CAMPGROUND...MEGEATH AND LEWELLEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 128.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 95 AND 118.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4132 10231 4133 10188 4101 10186 4101 10230
TIME...MOT...LOC 2232Z 312DEG 18KT 4123 10216

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:48 PM MDTSpecial Weather StatementLBFKeith42 min
Aug 1, 7:19 PM MDTSpecial Weather StatementLBFChase, Perkins41 min
Aug 2, 1:09 PM MDTSpecial Weather StatementLBFLogan, McPherson51 min
Aug 2, 1:45 PM MDTSpecial Weather StatementLBFArthur45 min
Aug 2, 2:07 PM MDTSpecial Weather StatementLBFLincoln38 min
Aug 2, 2:28 PM MDTSpecial Weather StatementLBFCuster47 min
Aug 2, 2:43 PM MDTSevere Thunderstorm WarningLBFLincoln47 min
Aug 2, 2:45 PM MDTTornado Warning Tornado observedLBFLincoln30 min
Aug 2, 3:21 PM MDTSevere Thunderstorm WarningLBFCuster24 min
Aug 2, 3:44 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup46 min
Aug 2, 4:16 PM MDTSpecial Weather StatementLBFGosper44 min
Aug 2, 4:19 PM MDTSpecial Weather StatementLBFHayes41 min
Aug 2, 4:28 PM MDTSevere Thunderstorm WarningLBFCuster, Loup32 min
Aug 2, 4:36 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith39 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.